Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 9, NWS New Orleans, LA

February 13, 2007Lafourche Parish, Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Feb 13, 2007, 1:22 AM CST for Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2007, 1:22 AM CST (07:22 UTC)
Expired
Feb 13, 2007, 2:00 AM CST
In force
38 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Lafourche Parish, LA, Terrebonne Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 10:39 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 130722
SVRLIX
LAC057-109-130800-
/O.NEW.KLIX.SV.W.0009.070213T0722Z-070213T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
122 AM CST TUE FEB 13 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  TERREBONNE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF HOUMA

* UNTIL 200 AM CST

* AT 116 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13
  MILES SOUTHWEST OF HOUMA...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOUMA BY 135 AM CST
  BAYOU CANE AND 8 MILES SOUTHEAST OF GRAY BY 140 AM CST
  MATHEWS...RACELAND AND LOCKPORT BY 155 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2946 9097 2934 9081 2969 9038 2985 9052
      2990 9076

$$
1 follow-up statement
000 
WWUS54 KLIX 130749
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
149 AM CST TUE FEB 13 2007

LAC057-109-130800-
/O.CON.KLIX.SV.W.0009.000000T0000Z-070213T0800Z/
LAFOURCHE LA-TERREBONNE LA-
149 AM CST TUE FEB 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR TERREBONNE AND LAFOURCHE PARISHES...

AT 148 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES EAST OF BAYOU CANE...OR ABOUT 6 MILES NORTHEAST OF HOUMA...
MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MATHEWS...RACELAND AND 6 MILES NORTHWEST OF LOCKPORT BY 155 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST TUESDAY MORNING
FOR SOUTHEAST LOUISIANA.

LAT...LON 2959 9083 2949 9069 2969 9044 2985 9052
      2987 9068

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:15 PM CST, 10 hours 7 minutes earlier.

Area forecast discussion, Feb 12, 3:15 PM CST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST MON FEB 12 2007

.DISCUSSION...SOME VERY ACTIVE WEATHER SHOULD BEGIN TO IMPACT THE
FORECAST AREA LATER TONIGHT. LOW PRESSURE AT THE SURFACE CONTINUES
TO EVOLVE THIS AFTERNOON OVER N TX WHILE THE UPPER TROUGH DIGS
INTO THE SOUTHERN PLAINS. THESE FEATURES ARE EXPECTED TO PHASE
TOGETHER THIS EVENING AND EVENTUALLY SWING INTO THE LOWER
MISSISSIPPI VALLEY LATE TONIGHT AND EARLY TUE. WHILE THE SURFACE
LOW STILL LOOKS TO TRACK WELL NORTH OF THE CWA/PWA...THE UPPER
SHORTWAVE IS FORECAST TO DROP INTO THE GULF COAST REGION BY TUE
WITH DECENT FORCING UNDERCUTTING THE TROUGH. IN ADDITION...A
POTENT UPPER JET IS STILL INDICATED BY THE GFS TO TRAVERSE
ACROSS THE REGION WITH THE FAVORABLE LEFT FRONT QUADRANT IN GOOD
PROXIMITY WITH THE FORECAST AREA THEREBY ENHANCING THE VERTICAL
PROFILE. THIS LEADS TO A DEFINITE THREAT OF DAMAGING WIND GUSTS
ALONG WITH LARGE HAIL FOR LATE TONIGHT AND INTO THE MORNING HOURS
TUE AS A SQUALL LINE DEVELOPS AND MOVES EASTWARD ACROSS THE AREA.
WHILE THE DEFINITE TORNADO THREAT IS MINIMIZED INITIALLY DUE TO
THE SURFACE LOW PASSING NORTH OF THE FORECAST AREA...INCREASING
DESTABILIZATION OFF THE COAST MAY ENHANCE LOW LEVEL HELICITY ENOUGH
TO CAUSE SOME TSTM CELLS TO ROTATE ESPECIALLY WITH ROUGE CELLS
DEVELOPING AHEAD OF THE MAIN SQUALL LINE. THE TORNADO THREAT MAY
GET A FURTHER BOOST IF A WARM FRONT IS ABLE TO MOVE WELL ENOUGH
INLAND TO FURTHER ENHANCE LOW LEVEL CURVATURE.

THE SEVERE WEATHER THREAT SHOULD COME TO AN END TUE AFTERNOON AS
THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION AND THE UPPER
TROUGH SHEARS TOWARD THE NORTHEAST. INCREASING SURFACE WINDS
THOUGH ARE EXPECTED BEHIND THE FRONT AS COOLER AIR FILTERS INTO
THE REGION WITH SMALL CRAFT ADVISORY CONDITIONS DEVELOPING. STRONG
AND COLD CANADIAN HIGH PRESSURE IS STILL EXPECTED TO BUILD
SOUTHWARD ACROSS THE PLAINS STATES BY MID WEEK WITH SOME FRIGID
CONDITIONS DEVELOPING ACROSS THE AREA BY FRI. THE WIND FIELD OVER
THE GULF WATERS SHOULD ALSO BECOME REINFORCED BY THIS WEEKEND AS
THE COLDER AIR ADVECTS INTO THE NORTHERN GULF.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  56  71  36  49 /  70  50  10   0
BTR  56  71  38  50 /  70  50  10   0
MSY  58  73  43  51 /  60  60  10   0
GPT  56  69  41  52 /  50  60  10   0
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Feb 12, 11:00 AM CST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CST MON FEB 12 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1100 AM CST MON FEB 12 2007

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

.SEVERE THUNDERSTORMS...
SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS AN EASTWARD MOVING
SQUALL LINE IMPACTS THE OUTLOOK AREA BETWEEN MIDNIGHT AND TUESDAY
MORNING. THE PRIMARY THREAT WILL BE DAMAGING WINDS IN EXCESS OF 50
MPH FROM THE SQUALL LINE AND LARGE HAIL OF PENNY TO GOLF BALL SIZED
DIAMETERS. ISOLATED TORNADOES MAY DEVELOP FROM INDIVIDUAL STORMS
MERGING WITH THE SQUALL LINE OR FROM CELLS WITHIN THE SQUALL LINE.

IN ADDITION...PERSONS RESIDING IN TEMPORARY TRAILERS MAY WISH TO
REVIEW THEIR SEVERE WEATHER SAFETY PLANS AND CONSIDER AVAILABILITY
OF STURDY NEARBY SHELTER LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SEVERE WEATHER...
SEVERE THUNDERSTORMS REMAIN POSSIBLE DURING THE MORNING HOURS
TUESDAY FOR THE EASTERN HALF OF THE OUTLOOK AREA BEFORE A COLD
FRONT EVENTUALLY MOVES THROUGH THE REGION. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THESE SEVERE STORMS.

.SEASONAL HAZARDS...
FREEZING TEMPERATURES ARE EXPECTED AWAY FROM THE TIDAL LAKES AND
COASTAL MARSHES WEDNESDAY NIGHT. A HARD FREEZE MAY IMPACT THE
UPPER FLORIDA PARISHES AND SOUTHWEST MISSISSIPPI COUNTIES THURSDAY
NIGHT. A LIGHT FREEZE IS LIKELY ALONG THE MISSISSIPPI COAST AND
THE LOWER FLORIDA PARISHES OF SOUTHEAST LOUISIANA THURSDAY NIGHT.

.MARINE HAZARD...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP LATE
TUESDAY NIGHT AND PERSIST THROUGH FRIDAY MORNING OVER THE COASTAL
WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND AMATEUR RADIO ACTIVATION MAY BE REQUIRED TONIGHT MAINLY
FROM MIDNIGHT THROUGH TUESDAY MORNING. EMERGENCY MANAGERS AND FIRST
RESPONDERS ARE URGED TO STAY INFORMED ABOUT TONIGHTS SEVERE WEATHER
POTENTIAL AND CONSIDER STAFFING FOR ACTIVE WEATHER OVERNIGHT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 12:46 AM CSTSevere Thunderstorm WarningLIXSaint Helena44 min
Feb 13, 2:04 AM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles41 min
Feb 13, 2:28 AM CSTTornado WarningLIXJefferson, Saint Charles32 min
Feb 13, 2:39 AM CSTSpecial Marine WarningLIX51 min
Feb 13, 3:00 AM CSTTornado WarningLIXJefferson, Orleans, Saint Bernard45 min
Feb 13, 3:37 AM CSTSpecial Marine WarningLIX23 min
Feb 13, 3:54 AM CSTTornado WarningLIXSaint Tammany36 min
Feb 13, 4:00 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston45 min
Feb 13, 4:34 AM CSTSpecial Marine WarningLIX56 min
Feb 13, 5:29 AM CSTSpecial Marine WarningLIX91 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.